MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 28X47MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 28X47MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number UH1-47-28
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Fitting Problem (2183)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Primary procedure, right hip.It was reported that after assembly, the 28 -4 biolox head would not articulate freely with the uhr bipolar component.The devices were wasted and a 28 -4 lfit head with a competitor bipolar component was used to complete the surgery successfully with a surgical delay of approximately 10 minutes.A usage sheet showing the wasted implants was supplied, and the devices are available for return, but no further information will be available.
 
Additional Manufacturer Narrative
An event regarding size/fit issue involving a uhr head was reported.The event was confirmed.Method & results: -device evaluation and results: visual inspection of the returned device indicates visible scratches on the surface of the head was observed that consistent with the assembly attempt.Dimensional inspection not performed as device has been assembled.Polyethylene component would have been deformed as a result and in its current condition would not be an accurate reflection of its original manufactured condition.-clinician review: no medical records were received for review with a clinical consultant.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: dimensional inspection not performed as device has been assembled.Polyethylene component would have been deformed as a result and in its current condition would not be an accurate reflection of its original manufactured condition.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be re-opened.
 
Event or Problem Description

Brand Name
UHR BIPOLAR 28X47MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8946999
Report Number0002249697-2019-03040
Device Sequence Number2609155
Product Code JDI
UDI-Device Identifier07613327016970
UDI-Public07613327016970
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberUH1-47-28
Device Catalogue NumberUH1-47-28
Device Lot Number3V6XTR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2019
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer05/07/2020
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date06/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR